- advertisement -

Interesting Apidra experience

Discussion in 'Parents of Children with Type 1' started by Megnyc, Feb 28, 2014.

  1. Megnyc

    Megnyc Approved members

    Joined:
    Nov 8, 2012
    Messages:
    1,373
    This is a vial of Apidra that was first used 22 days ago. It is very cloudy and has a white precipitate floating around. It also seems to gel up on the sides of a vial or in a syringe. I wonder if this relates to the problem tslim folks are having with occlusions. The vial was stored in the fridge before use and then kept in a cabinet. It was never exposed to extreme temps as far as I know. What you see on the vial is an actual gel like substance.

    [​IMG]

    I'm not going to use it. I would be very interested to see how well it works but it seems a bit irresponsible to inject into myself. Also, this was my last vial of apidra. I am now officially fully switched to humalog (thanks express scripts....)
     
  2. JackyH

    JackyH Approved members

    Joined:
    Jan 7, 2010
    Messages:
    386
    This happens to our Apidra. We go through a vial each week. I will fill three cartridges out of a vial and I will throw the vial with about 50-100 u left into his test kit in case he needs to inject insulin. He rarely uses this and even without being exposed to extreme temperatures within a week it is cloudy and has to be discarded (well within the 30 days shelf life it's supposed to have).
     
  3. mmgirls

    mmgirls Approved members

    Joined:
    Nov 28, 2008
    Messages:
    6,030
    That is so strange! I fill a 1/2 way cartridge and then leave it on the counter/cupboard. I don't even keep track of when I open it! I wouldn't be able to keep up with insulin if it didn't last at least close to 30 days.

    I wonder what could cause this?
     
  4. dianas

    dianas Approved members

    Joined:
    Nov 2, 2009
    Messages:
    314
    I would report this to your pharmacy where you filled the prescription and the manufacturer. They should be able replace it.
     
  5. Ali

    Ali Approved members

    Joined:
    Aug 1, 2006
    Messages:
    2,223
    I use Apidra. Leave it in fridge till used then on counter. I use for a month and discard. I have never seen anything like this with Apidra and have been using for several years. Very odd I actually would phone Sanofi. I bet they would want to look at the vial and see if it was a manufacturing issue or storage before it got to you issue. Ali
     
  6. 3kidlets

    3kidlets Approved members

    Joined:
    Aug 3, 2010
    Messages:
    819
    We use Apidra on and off and have never seen that! As a matter of fact, I just pulled a vial out of the bottom of my purse that must be several months old and it's not even cloudy. Weird.
     
  7. JackyH

    JackyH Approved members

    Joined:
    Jan 7, 2010
    Messages:
    386
    photo.JPG here's the vial I put in his meter case last week! It could well be the batch as it came from an online pharmacy... this is the last one from that batch so we'll see what happens with the next one I throw in his case (which we got from Rexall).
     
  8. Joa

    Joa Approved members

    Joined:
    Aug 8, 2010
    Messages:
    97
    The shown effect may be a result of fibrillation when monomer insulin molekules are connecting not ordered as dimeres > hexameres but long chained to each other.
    Such "gucky" insulin events are sometimes to find too inside the cannula of teflon sets after infusion with them.

    It is disussed that white debris often to find inside the volumina of insulin tubes (infusion set) after some time of use may be fibrillas too, because such depositions are detected to be protein and the only protein in insulin solution should be the insulin itself(?).
    (Here a link to a german site where such problemes are discussed)

    Inside the vials I myself never have found such guck-structures, neither with Apidra (since 4 years) nor with Humalog before. But in longer stored vials (pen patrons) I have had somtimes (very seldom) a white fallout likewise to see normally with NPH-insulin.

    Regards
    Joa
     
    Last edited: Feb 28, 2014
  9. Michelle'sMom

    Michelle'sMom Approved members

    Joined:
    Aug 21, 2009
    Messages:
    1,432
    We once had a gel-like substance clog the infusion set, but it was only that one time in 2+ yrs. I've never seen anything like that in any if the vials we used. Then again, it was always refrigerated.
     
  10. RomeoEcho

    RomeoEcho Approved members

    Joined:
    Dec 22, 2008
    Messages:
    483
    That is the effect Tandem has described. I've never been able to see it in my pump, and it's never happened in my vial. Thanks for sharing that. I have been experiencing just as many problems with Novolog though.
     
  11. Dan

    Dan Approved members

    Joined:
    Nov 8, 2009
    Messages:
    372
    We have been using Apidra for about 5 years now and have never seen this. We also regularly go beyond the 30 day shelf life. However, we always store our insulin in the fridge even after we begin to use it. I did see our Lantus years ago have this issue after it was about 3 months after first use. This was when we were switching to the pump and had it only as back up.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice